Varying coefficient panel data model in the presence of endogenous selectivity and fixed effects
Emir Malikov,
Subal Kumbhakar and
Yiguo Sun
Journal of Econometrics, 2016, vol. 190, issue 2, 233-251
Abstract:
This paper considers a flexible panel data sample selection model in which (i) the outcome equation is permitted to take a semiparametric, varying coefficient form to capture potential parameter heterogeneity in the relationship of interest, (ii) both the outcome and (parametric) selection equations contain unobserved fixed effects and (iii) selection is generalized to a polychotomous case. We propose a two-stage estimator. Given consistent parameter estimates from the selection equation obtained in the first stage, we estimate the semiparametric outcome equation using data for the observed individuals whose likelihood of being selected into the sample stays approximately the same over time. The selection bias term is then “asymptotically” removed from the equation along with fixed effects using kernel-based weights. The proposed estimator is consistent and asymptotically normal. We showcase our estimator by applying it to study production technologies of US retail credit unions from 2002 to 2006.
Keywords: Credit union; Fixed effects; Selection; Semiparametric; Smooth coefficient; Switching regression; Varying coefficient (search for similar items in EconPapers)
JEL-codes: C14 C33 C34 G21 (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (11)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407615001761
Full text for ScienceDirect subscribers only
Related works:
Working Paper: Varying Coefficient Panel Data Model in the Presence of Endogenous Selectivity and Fixed Effects (2013) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:190:y:2016:i:2:p:233-251
DOI: 10.1016/j.jeconom.2015.06.007
Access Statistics for this article
Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson
More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().